| Catalog Number |
SCPX123TH |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/11/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a female who underwent a breast augmentation primary with mentor cpx4 plus, smooth, tall height, 450 cc saline tissue expander prosthesis experienced unknown sided deflation intraoperative.No patient consequences reported, or no adverse effect to the patient.
Additional Manufacturer Narrative
Device evaluation completed on january 10, 2025: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing, and microscopic examination of the returned device.During visual analysis of the returned sample cpx4 plus sm te th 450cc no apparent damage or visual anomalies were observed.Leak testing was performed, according with mentor procedure, and it identified three tears (a, b, and c) on the anterior view, measuring all tears approximately less than 0.1 cm.In addition, no other leak sites were detected during the analysis.Microscopic examination was performed on the edges of the ruptures (a, b, and c), and parallel striations were found in the whole area of all the tears.Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Patient initial is r.D, date of event updated to november 11, 2024.Manufacturer¿s reference number: (b)(4).